• Refine Query
  • Source
  • Publication year
  • to
  • Language
  • 58
  • 7
  • 7
  • 5
  • 3
  • 2
  • 2
  • 2
  • 2
  • 2
  • 2
  • 1
  • 1
  • 1
  • Tagged with
  • 86
  • 86
  • 27
  • 19
  • 9
  • 9
  • 8
  • 7
  • 6
  • 6
  • 6
  • 6
  • 5
  • 5
  • 5
  • About
  • The Global ETD Search service is a free service for researchers to find electronic theses and dissertations. This service is provided by the Networked Digital Library of Theses and Dissertations.
    Our metadata is collected from universities around the world. If you manage a university/consortium/country archive and want to be added, details can be found on the NDLTD website.
51

Generating functions and enumeration of sequences.

Gessel, Ira Martin January 1977 (has links)
Thesis. 1977. Ph.D.--Massachusetts Institute of Technology. Dept. of Mathematics. / MICROFICHE COPY AVAILABLE IN ARCHIVES AND SCIENCE. / Vita. / Bibliography : leaves 104-110. / Ph.D.
52

On evasiveness, permutation embeddings, and mappings on sequences.

Kwiatkowski, David Joseph January 1975 (has links)
Thesis. 1975. Ph.D.--Massachusetts Institute of Technology. Dept. of Mathematics. / Vita. / Includes bibliographical references. / Ph.D.
53

A Generalization of Sturmian Sequences: Combinatorial Structure and Transcendence

Risley, Rebecca N. 08 1900 (has links)
We investigate a class of minimal sequences on a finite alphabet Ak = {1,2,...,k} having (k - 1)n + 1 distinct subwords of length n. These sequences, originally defined by P. Arnoux and G. Rauzy, are a natural generalization of binary Sturmian sequences. We describe two simple combinatorial algorithms for constructing characteristic Arnoux-Rauzy sequences (one of which is new even in the Sturmian case). Arnoux-Rauzy sequences arising from fixed points of primitive morphisms are characterized by an underlying periodic structure. We show that every Arnoux-Rauzy sequence contains arbitrarily large subwords of the form V^2+ε and, in the Sturmian case, arbitrarily large subwords of the form V^3+ε. Finally, we prove that an irrational number whose base b-digit expansion is an Arnoux-Rauzy sequence is transcendental.
54

On merit functions, error bounds, minimizing and stationary sequences for nonsmooth variational inequality problems. / CUHK electronic theses & dissertations collection

January 2005 (has links)
First, we study the associated regularized gap functions and the D-gap functions and compute their Clarke-Rockafellar directional derivatives and the Clarke generalized gradients. Second, using these tools and extending the works of Fukushima and Pang (who studied the case when F is smooth), we present results on the relationship between minimizing sequences and stationary sequences of the D-gap functions, regardless the existence of solutions of (VIP). Finally, as another application, we show that, under the strongly monotonicity assumption, the regularized gap functions have fractional exponent error bounds, and thereby we provide an algorithm of Armijo type to solve the (VIP). / In this thesis, we investigate a nonsmooth variational inequality problem (VIP) defined by a locally Lipschitz function F which is not necessarily differentiable or monotone on its domain which is a closed convex set in an Euclidean space. / Tan Lulin. / "December 2005." / Adviser: Kung Fu Ng. / Source: Dissertation Abstracts International, Volume: 67-11, Section: B, page: 6444. / Thesis (Ph.D.)--Chinese University of Hong Kong, 2005. / Includes bibliographical references (p. 79-84) and index. / Electronic reproduction. Hong Kong : Chinese University of Hong Kong, [2012] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Electronic reproduction. [Ann Arbor, MI] : ProQuest Information and Learning, [200-] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Abstracts in English and Chinese. / School code: 1307.
55

Poincaré recurrence, measure theoretic and topological entropy. / CUHK electronic theses & dissertations collection

January 2007 (has links)
Consider a dynamical system which is positively expansive and satisfies the condition of specification. We further study the topological entropy of the level sets for local Poincare recurrence, i.e. the recurrence spectrum. It turns out that the spectrum is quite irrational as any level set has the same (topological) entropy as the whole system. The erratic recurrence behavior of the orbits brings chaos. For the system concerned, we show that it contains a Xiong chaotic set C which is large in the sense that the intersection of any non-empty open set with C has the same topological entropy as the whole system. The ergodic average can be regarded as a certain recurrence average. We give multifractal analysis of the generalized spectrum for ergodic average, which incorporates the information of the set of divergence points. Note that the set of divergence points for Poincare recurrence or ergodic average has measure zero with respect to any invariant measure. (A Xiong chaotic set may has measure zero with respect to some invariant measures with full support.) The above results support the point of view that small set unobservable in measure may account for the anomalous chaotic behavior of the whole system. / The thesis is on the recurrence and chaotic behavior of a dynamical system. Let the local Poincare recurrence rate at a point be defined as the exponential rate of the first return time of the orbit into its neighborhoods defined by the Bowen metric. Given any reference invariant probability measure mu, we show that the rate equals to the local entropy of mu a.e. Hence, the integration of the rate is exactly the (measure theoretic) entropy of the measure mu. / Shu, Lin. / "January 2007." / Adviser: Ka-Sing Lau. / Source: Dissertation Abstracts International, Volume: 68-08, Section: B, page: 5286. / Thesis (Ph.D.)--Chinese University of Hong Kong, 2007. / Includes bibliographical references (p. 83-91). / Electronic reproduction. Hong Kong : Chinese University of Hong Kong, [2012] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Electronic reproduction. [Ann Arbor, MI] : ProQuest Information and Learning, [200-] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Abstracts in English and Chinese. / School code: 1307.
56

On m-arrays and M-arrays /

Fan, Sai-ming. January 1900 (has links)
Thesis--M. Phil., University of Hong Kong, 1986.
57

On m-arrays and M-arrays

范世鳴, Fan, Sai-ming. January 1986 (has links)
published_or_final_version / Mathematics / Master / Master of Philosophy
58

Algorithms for multiple sequence alignment, comparison of trees, and Steiner trees.

Wang, Lusheng. Jiang, Tao. Unknown Date (has links)
Thesis (Ph.D.)--McMaster University (Canada), 1995. / Source: Dissertation Abstracts International, Volume: 57-03, Section: B, page: 2045. Adviser: T. Jiang.
59

The discovery of interacting episodes and temporal rule determination in sequential pattern mining

Mooney, Carl Howard, January 2006 (has links)
Thesis (Ph.D.)--Flinders University, School of Informatics and Engineering. / Typescript bound. Includes bibliographical references: (leaves 204-221) Also available online.
60

Linear numeration systems, finite beta expansions, and discrete spectrum of substitution dynamical systems /

Hollander, Michael Israel. January 1996 (has links)
Thesis (Ph. D.)--University of Washington, 1996. / Vita. Includes bibliographical references (leaves [119]-123).

Page generated in 0.0788 seconds